RUS  ENG    JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Archive
Impact factor

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Trudy Inst. Mat. i Mekh. UrO RAN:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Trudy Inst. Mat. i Mekh. UrO RAN, 2020, Volume 26, Number 2, Pages 28–46 (Mi timm1719)  

This article is cited in 1 scientific paper (total in 1 paper)

Convexity and monotone linear connectivity of sets with a continuous metric projection in three-dimensional spaces

A. R. Alimovabc

a Steklov Mathematical Institute of Russian Academy of Sciences, Moscow
b Lomonosov Moscow State University, Faculty of Mechanics and Mathematics
c Moscow Center for Fundamental and Applied Mathematics

Abstract: A continuous curve $k( {\cdot} )$ in a normed linear space $X$ is called monotone if the function $f(k(\tau))$ is monotone with respect to $\tau$ for any extreme functional $f$ of the unit dual sphere $S^*$. A closed set is monotone path-connected if any two points from it can be connected by a continuous monotone curve lying in this set. We prove that in a three-dimensional Banach space any closed set with lower semi-continuous metric projection is monotone path-connected if and only if the norm of the space is either cylindrical or smooth. This result partially extends a recent result of the author of this paper and B. B. Bednov, who characterized the three-dimensional spaces in which any Chebyshev set is monotone path-connected. We show that in a finite-dimensional Banach space any closed set with lower semi-continuous (continuous) metric projection is convex if and only if the space is smooth. A number of new properties of strict suns in three-dimensional spaces with cylindrical norm is put forward. It is shown that in a three-dimensional space with cylindrical norm a closed set $M$ with lower semi-continuous metric projection is a strict sun. Moreover, such a set $M$ has contractible intersections with closed balls and possesses a continuous selection of the metric projection operator. Our analysis depends substantially on the novel machinery of approximation of the unit sphere by polytopes built from tangent directions to the unit sphere.

Keywords: set with continuous metric projection, Chebyshev set, sun, monotone path-connected set.

Funding Agency Grant Number
Russian Foundation for Basic Research 18-01-00333-а
19-01-00332-a
Ministry of Education and Science of the Russian Federation НШ 6222.2018.1
This work was supported by the Russian Foundation for Basic Research (project nos. 18-01-00333-а, 19-01-00332-a) and a grant from the President of the Russian Federation for Supporting Leading Scientific Schools (project no. NSh-6222.2018.1).


DOI: https://doi.org/10.21538/0134-4889-2020-26-2-28-46

Full text: PDF file (299 kB)
First page: PDF file
References: PDF file   HTML file

Bibliographic databases:

UDC: 517.977
MSC: 41A65
Received: 19.12.2019
Revised: 28.01.2020
Accepted:10.02.2020

Citation: A. R. Alimov, “Convexity and monotone linear connectivity of sets with a continuous metric projection in three-dimensional spaces”, Trudy Inst. Mat. i Mekh. UrO RAN, 26, no. 2, 2020, 28–46

Citation in format AMSBIB
\Bibitem{Ali20}
\by A.~R.~Alimov
\paper Convexity and monotone linear connectivity of sets with a continuous metric projection in three-dimensional spaces
\serial Trudy Inst. Mat. i Mekh. UrO RAN
\yr 2020
\vol 26
\issue 2
\pages 28--46
\mathnet{http://mi.mathnet.ru/timm1719}
\crossref{https://doi.org/10.21538/0134-4889-2020-26-2-28-46}
\elib{https://elibrary.ru/item.asp?id=42950645}


Linking options:
  • http://mi.mathnet.ru/eng/timm1719
  • http://mi.mathnet.ru/eng/timm/v26/i2/p28

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. A. R. Alimov, “Characterization of Sets with Continuous Metric Projection in the Space $\ell^\infty_n$”, Math. Notes, 108:3 (2020), 309–317  mathnet  crossref  crossref  isi
  • Trudy Instituta Matematiki i Mekhaniki UrO RAN
    Number of views:
    This page:36
    References:4
    First page:1

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2020